The power of programmed grammars with graphs from various classes

Delaney, Aidan, Barbaiani, Madalina, Bibire, Cristina, Dassow, Jürgen, Fazekas, Szilárd, Ionescu, Mihai, Liu, Guangwu, Lodhi, Atif and Nagy, Benedek (2006) The power of programmed grammars with graphs from various classes Journal of Applied Mathematics and Computing, 22 (1-2). pp. 21-38. ISSN 1598-5865

[img] Text
Dassow0913F.pdf - Published Version
Restricted to Registered users only

Download (256kB)


Programmed grammars, one of the most important and well investigated classes of grammars with context-free rules and a mechanism controlling the application of the rules, can be described by graphs. We investigate whether or not the restriction to special classes of graphs restricts the generative power of programmed grammars with erasing rules and without appearance checking, too. We obtain that Eulerian, Hamiltonian, planar and bipartite graphs and regular graphs of degree at least three are pr-universal in that sense that any language which can be generated by programmed grammars (with erasing rules and without appearance checking) can be obtained by programmed grammars where the underlying graph belongs to the given special class of graphs, whereas complete graphs, regular graphs of degree 2 and backbone graphs lead to proper subfamilies of the family of programmed languages.

Item Type: Journal article
Uncontrolled Keywords: Programmed grammars and languages; Graph controlled grammars and languages
Subjects: G000 Computing and Mathematical Sciences > G100 Mathematics
DOI (a stable link to the resource): 10.1007/BF02896458
Faculties: Faculty of Science and Engineering > School of Computing, Engineering and Mathematics > Visual Modelling
Depositing User: Converis
Date Deposited: 08 Nov 2007
Last Modified: 12 Mar 2015 11:50

Actions (login required)

View Item View Item


Downloads per month over past year